| Model Number |
103-0608 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/23/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: street 1 (cont.): (b)(6).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the mirage guidewire broke into 2 pieces inside the catheter. the guidewire was replaced, and the patient did not experience any injury or complications.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the vessel tortuosity was minimal.The device was prepared as indicated in the ifu.There were no issues that resulted in the damage that was found.There was no friction or difficulty during delivery or positioning.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3.Product analysis:¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿as found condition: the mirage guidewire and apollo catheter were returned for analysis within a shipping box; within a sealed plastic bio-pouch; and within an opened mirage guidewire inner pouch.The mirage guidewire has a labeled od (outer diameter) of 0.0080¿.Per the apollo ifu (instructions for use), the apollo micro catheter is compatible for use with guidewires with a maximum od of 0.010¿.Therefore, the mirage guidewire was found compatible for use with the apollo micro catheter.¿ damage location details: the mirage guidewire was found to be bent at ~99.3cm and ~157.5cm from proximal end.The mirage guidewire was found to be broken in two segments at ~190.2cm from proximal end.The distal broken end was found to be wavy and damaged.The mirage guidewire distal tip was found to be bent.The catheter tip and marker were examined; and no damages were found.The apollo detachable tip was found intact with no damage.No bends or kinks were found with the apollo micro catheter body.No damages were found with the apollo hub.No other anomalies were observed.¿testing/analysis: the total length of the mirage guidewire was measured to be within specification.Due to the damaged condition the mirage guidewire could not be used for resistance testing.The apollo micro catheter total, usable lengths and distal floppy were measured to be within specification.The apollo micro catheter was flushed, water exited from the distal tip.The apollo micro catheter was then tested with an in-house 0.010¿ mandrel.The mandrel successfully passed through the apollo micro catheter hub and subsequently through the inner lumen and tip without issue.The mirage guidewire proximal broken end was cut and sent out for sem (scanning electron microscopy) analysis.¿conclusion: based on the device analysis and reported information, the customer¿s reports of ¿guidewire separation/break¿ was confirmed as the mirage guidewire was found to be broken.However, the root cause could not be determined.Per the sem analysis, ¿the broken end failed via torsional overload.¿ the review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.